Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 203, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2007, 2:05 PM EDT for Wayne County, North Carolina. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 27, 2007, 2:27 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:10 PM EDT | HAIL 0.75 | Pikeville, NC | HAIL A LITTLE LARGER THAN A PENNY WAS REPORTED NEAR PIKEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 271805
SVRRAH
NCC191-271845-
/O.NEW.KRAH.SV.W.0203.070727T1805Z-070727T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NAHUNTA...OR ABOUT 9 MILES NORTH OF
GOLDSBORO...MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...
FREMONT...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3539 7808 3548 7811 3558 7806 3557 7802
3557 7785 3558 7784 3545 7784 3544 7785
$$
MWS1 follow-up statement
000
WWUS52 KRAH 271827
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT FRI JUL 27 2007
NCC191-271834-
/O.CAN.KRAH.SV.W.0203.000000T0000Z-070727T1845Z/
WAYNE NC-
224 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE... THE WARNING WILL BE ALLOWED TO EXPIRE. PENNY
SIZED HAIL WAS REPORTED IN PIKEVILLE AT 2:10 PM. ADDITIONAL
STORMS... BELOW SEVERE LIMITS... MAY AFFECT THE GOLDSBORO AREA
THROUGH 3:00 PM. PEA SIZED HAIL AND GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LAT...LON 3539 7808 3548 7811 3558 7806 3557 7802
3557 7785 3558 7784 3545 7784 3544 7785
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:46 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 27, 10:46 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1046 AM EDT FRI JUL 27 2007 .SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE ALOFT WILL LINGER OVER THE REGION THROUGH TONIGHT. WEAK LOW PRESSURE WILL FORM OVER THE AREA SATURDAY... AND LINGER THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... DEBRIS FROM DYING THUNDERSTORMS OVER THE OHIO VALLEY WILL TRANSLATE EAST ACROSS OUR AREA THIS AFTERNOON. THIS AREA OF CLOUDINESS WILL COMBINE WITH AFTERNOON HEATING TO SERVE AS A TRIGGER TO PRODUCE THUNDERSTORMS. SOUNDING DATA INDICATES QUITE A BIT OF DRY AIR OVER THE REGION... SO THE STORMS WILL BE ISOLATED IN NATURE. MORNING TEMPERATURE SCHEMES RESULT IN HIGHS IN THE 92 TO 93 DEGREE RANGE OVER MOST OF THE AREA... SO ADJUSTMENTS HAVE BEEN MADE MAINLY OVER THE CENTRAL AND SOUTHEAST PORTIONS. NO OTHER CHANGES AT THE PRESENT TIME. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AN UPPER LEVEL TROUGH ALIGNS OVER THE EAST COAST STATES DURING THE PERIOD WITH NUMEROUS SMALL SCALE PERTURBATIONS IN THE FLOW...MANY OF WHICH LACK CONTINUITY AND APPEAR SPURIOUS AT TIMES. MOISTURE INCREASES IN THE COLUMN WITH P-WATER STEPPING UP EACH DAY TO NEAR OR ABOVE 2 INCHES ON SUNDAY. THIS COULD SUPPORT DEEP CONVECTION AT ALMOST ANY TIME GIVEN A BIG ENOUGH PUSH. BUT EXCEPT FOR AN EXPECTED DIURNAL MAXIMUM IN COVERAGE... TIMING OF SHOWERS AND TSTMS WILL BE SOMEWHAT RANDOM. POPS WILL BE MAINLY IN THE 30-40 PERCENT RANGE OVER THE WEEKEND. THE AIRMASS ACHIEVES A STEADY STATE THICKNESS PATTERN THAT FAVORS MAX TEMPERATURES NEAR 90 WITH OVERNIGHT LOWS NEAR 70 OR LOWER 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE LAST FEW MODEL RUNS SHOW A SHARPENING TROUGH ALOFT OVER THE REGION BY MONDAY. SURFACE FEATURES CONTINUE TO VARY WITH REGARD TO POSITIONING OF A LOW PRESSURE CENTER ALONG AN ADVANCING COLD FRONT. BUT ALL TEND TO SUGGEST A REASONABLY GOOD CHANCE OF SHOWERS AND TSTMS SUN NIGHT AND MON. THE TROUGH ALOFT AND ASSOCIATED COLD FRONT ARE NUDGED SOUTH AND EAST OF THE AREA BY TUE...BECOMING STATIONARY ALONG THE COAST. LINGERING INSTABILITY AND MOISTURE MAY RESULT A SCATTERING OF DIURNAL SHOWERS AND TSTMS TUE THROUGH THU. BUT CHANCES APPEAR LESS THAN ON MON. HIGH TEMPERATURES SHOULD AVERAGE NEAR OR SLIGHTLY BELOW NORMAL...MAINLY MID TO UPPER 80S. LOWS NEAR CLIMATOLOGY ARE EXPECTED DURING THE PERIOD. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED THROUGH 06Z SAT. SCATTERED DIURNAL CU EXPECTED AGAIN TODAY WITH JUST AN ISOLATED CHANCE OF A TSTM. A LOW PRESSURE TROUGH WILL DEEPEN OVER THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL LEAD TO AN INCREASE IN SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS EACH DAY WITH THE POTENTIAL FOR BRIEF MVFR/IFR CEILINGS AND VISIBILITIES. RESIDUAL SURFACE MOISTURE WILL ALSO LEAD TO AREAS OF FOG AND STRATUS EACH MORNING WITH THE POSSIBILITY OF IFR CONDITIONS NEAR DAYBREAK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RHJ NEAR TERM...RHJ SHORT TERM...RFG LONG TERM...RFG AVIATION...JFB/RHJ
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 510 AM EDT FRI JUL 27 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 510 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS CENTRAL NORTH CAROLINA...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RFG
In the hours before
Special weather statement, Jul 27, 1:31 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 131 PM EDT FRI JUL 27 2007 NCZ026-027-271830- FRANKLIN-NASH- 131 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND NASH COUNTIES THROUGH 230 PM EDT... AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BUNN...OR ABOUT 12 MILES SOUTH OF LOUISBURG...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PILOT...BUNN...SPRING HOPE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORMS. MWS
Special weather statement, Jul 27, 1:41 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 141 PM EDT FRI JUL 27 2007 NCZ010-011-271830- HALIFAX-WARREN- 141 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WARREN AND HALIFAX COUNTIES THROUGH 230 PM EDT... AT 141 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAKE GASTON...OR ABOUT 10 MILES NORTHEAST OF WARRENTON...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN...RURAL HALIFAX AND WARREN COUNTIES. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Special weather statement, Jul 27, 1:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 153 PM EDT FRI JUL 27 2007 NCZ078-271900- WAYNE- 153 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WAYNE COUNTY THROUGH 300 PM EDT... AT 153 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NAHUNTA...OR ABOUT 10 MILES NORTHWEST OF GOLDSBORO...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PIKEVILLE AROUND 205 PM EDT... FREMONT AROUND 210 PM EDT...EUREKA AROUND 240 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. MWS
Special weather statement, Jul 27, 1:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT FRI JUL 27 2007 NCZ011-271900- HALIFAX- 157 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 300 PM EDT... AT 157 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF GLENVIEW...OR ABOUT 18 MILES SOUTHWEST OF HALIFAX... MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL AFFECT THE INTERSTATE NINETY FIVE CORRIDOR... HALIFAX... AND AIRLIE. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jul 27, 1:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 158 PM EDT FRI JUL 27 2007 NCZ043-078-271845- WAYNE-WILSON- 158 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN WILSON AND NORTHERN WAYNE COUNTIES THROUGH 245 PM EDT... AT 158 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NAHUNTA...OR ABOUT 7 MILES NORTHWEST OF GOLDSBORO...MOVING SLOWLY EAST. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 41 min |
| Jul 27, 1:45 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 45 min |
| Jul 27, 1:50 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 28 min |
| Jul 27, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 67 min |
| Jul 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Jul 27, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 34 min |
| Jul 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 42 min |
| Jul 27, 2:39 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 42 min |
| Jul 27, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 46 min |
| Jul 27, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 40 min |
| Jul 27, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 62 min |
| Jul 27, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 32 min |
| Jul 27, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 42 min |
| Jul 27, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
| Jul 27, 3:16 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Jul 27, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 63 min |
| Jul 27, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 23 min |
| Jul 27, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 36 min |
| Jul 27, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 34 min |
| Jul 27, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 42 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 59 min |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 41 min |
| Jul 27, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 40 min |
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 38 min |
| Jul 27, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 35 min |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 43 min |
| Jul 27, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 40 min |
| Jul 27, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Person | 16 min |
| Jul 27, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 36 min |
| Jul 27, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 27 min |
| Jul 27, 6:24 PM EDT | Flash Flood Warning | RAH | Durham | 96 min |
| Jul 27, 7:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 17 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.